Professor Graham Ellis

MSc, PhD

Contact Details

Established Professor of Mathematics
------------------------
Room ADB-3002
Áras De Brún
School of Mathematics, Statistics and Applied Mathematics

T: Ext. 3011
E: graham.ellis@nuigalway.ie
W: http://hamilton.nuigalway.ie/
Established Professor of Mathematics
Mathematics
Room C110
Aras de Brun
NUI Galway

T: Ext. 3011
E: graham.ellis@nuigalway.ie
 
researcher

Biography

Peer Reviewed Journals

  Year Publication
(2016) 'Cohomological periodicities of crystallographic groups'
Ellis, G (2016) 'Cohomological periodicities of crystallographic groups'. Journal Of Algebra, 445 :537-544 [DOI] [Details]
(2015) 'Editorial [Computational algebraic topology and its applications]'
Ellis, Graham and Murillo, Aniceto and Real, Pedro and S\'aenz-de-Cabez\'on, Eduardo (2015) 'Editorial [Computational algebraic topology and its applications]'. Appl. Algebra Engrg. Comm. Comput, 26 (1-2):1-3 [DOI] [Details]
(2014) 'Homotopy 2-types of low order'
Ellis, Graham and Le, Luyen Van (2014) 'Homotopy 2-types of low order'. Exp. Math, 23 (4):383-389 [DOI] [Details]
(2001) 'On the relation between upper central quotients and lower central series of a group'
Ellis, Graham (2001) 'On the relation between upper central quotients and lower central series of a group'. Trans. Amer. Math. Soc, 353 (10):4219-4234 [DOI] [Details]
(1999) 'Computing second cohomology of finite groups with trivial coefficients'
Ellis, Graham and Kholodna, Irina (1999) 'Computing second cohomology of finite groups with trivial coefficients'. Homology Homotopy Appl, 1 :163-168 [Details]
(1999) 'Three-dimensional presentations for the groups of order at most $30$'
Ellis, Graham and Kholodna, Irina (1999) 'Three-dimensional presentations for the groups of order at most $30$'. LMS J. Comput. Math, 2 :93-117 [Details]
(1998) 'On the computation of certain homotopical-functors'
Ellis, Graham (1998) 'On the computation of certain homotopical-functors'. LMS J. Comput. Math, 1 :25-41 [DOI] [Details]
(1996) 'Capability, homology, and central series of a pair of groups'
Ellis, G (1996) 'Capability, homology, and central series of a pair of groups'. Journal Of Algebra, 179 :31-46 [Details]
(2015) 'Computing fundamental groups from point clouds'
Brendel, P,Dlotko, P,Ellis, G,Juda, M,Mrozek, M (2015) 'Computing fundamental groups from point clouds'. Applicable Algebra In Engineering Communication And Computing, 26 :27-48 [DOI] [Details]
(1986) 'Free and projective crossed modules and the second homology group of a group'
Ellis, G. J. and Porter, T. (1986) 'Free and projective crossed modules and the second homology group of a group'. J. Pure Appl. Algebra, 40 (1):27-31 [DOI] [Details]
(1987) 'Nonabelian exterior products of Lie algebras and an exact sequence in the homology of Lie algebras'
Ellis, Graham J. (1987) 'Nonabelian exterior products of Lie algebras and an exact sequence in the homology of Lie algebras'. J. Pure Appl. Algebra, 46 (2-3):111-115 [DOI] [Details]
(1987) 'Nonabelian exterior products of groups and exact sequences in the homology of groups'
Ellis, G. J. (1987) 'Nonabelian exterior products of groups and exact sequences in the homology of groups'. Glasgow Math. J, 29 (1):13-19 [DOI] [Details]
(1987) 'Higher-dimensional crossed modules and the homotopy groups of $(n+1)$-ads'
Ellis, Graham and Steiner, Richard (1987) 'Higher-dimensional crossed modules and the homotopy groups of $(n+1)$-ads'. J. Pure Appl. Algebra, 46 (2-3):117-136 [DOI] [Details]
(1987) 'The nonabelian tensor product of finite groups is finite'
Ellis, Graham J. (1987) 'The nonabelian tensor product of finite groups is finite'. J. Algebra, 111 (1):203-205 [DOI] [Details]
(1988) 'Multirelative algebraic $K$-theory: the group $K_2(\Lambda; I_1,\cdots,I_n)$ and related computations'
Ellis, Graham J. (1988) 'Multirelative algebraic $K$-theory: the group $K_2(\Lambda; I_1,\cdots,I_n)$ and related computations'. J. Algebra, 112 (2):271-289 [DOI] [Details]
(1988) 'Hopf formulae for the higher homology of a group'
Brown, Ronald and Ellis, Graham J. (1988) 'Hopf formulae for the higher homology of a group'. Bull. London Math. Soc, 20 (2):124-128 [DOI] [Details]
(1988) 'An eight term exact sequence in algebraic $K$-theory'
Ellis, Graham J. (1988) 'An eight term exact sequence in algebraic $K$-theory'. Bull. London Math. Soc, 20 (3):245-247 [DOI] [Details]
(1988) 'Crossed modules'
Ellis, Graham (1988) 'Crossed modules'. Irish Math. Soc. Bull, (21):29-37 [Details]
(1988) 'Higher-dimensional crossed modules of algebras'
Ellis, Graham J. (1988) 'Higher-dimensional crossed modules of algebras'. J. Pure Appl. Algebra, 52 (3):277-282 [DOI] [Details]
(1988) 'Homotopy classification the J. H. C. Whitehead way'
Ellis, Graham J. (1988) 'Homotopy classification the J. H. C. Whitehead way'. Exposition. Math, 6 (2):97-110 [Details]
(1989) 'Quelques propri\'et\'es homologiques des modules pr\'ecrois\'es'
Conduch\'e (1989) 'Quelques propri\'et\'es homologiques des modules pr\'ecrois\'es'. J. Algebra, 123 (2):327-335 [DOI] [Details]
(1989) 'An exterior product for the homology of groups with integral coefficients modulo $p$'
Ellis, G. J. and Rodr\'\iguez-Fern\'andez, C. (1989) 'An exterior product for the homology of groups with integral coefficients modulo $p$'. Cahiers Topologie G\'eom. Diff\'erentielle Cat\'eg, 30 (4):339-343 [Details]
(1989) 'An algebraic derivation of a certain exact sequence'
Ellis, Graham J. (1989) 'An algebraic derivation of a certain exact sequence'. J. Algebra, 127 (1):178-181 [DOI] [Details]
(1989) 'Hopf formulae and an exact sequence for group homology with coefficients in $Z_q$'
Ellis, Graham J. (1989) 'Hopf formulae and an exact sequence for group homology with coefficients in $Z_q$'. Proc. Roy. Irish Acad. Sect. A, 89 (1):67-69 [Details]
(1990) 'Relative derived contravariant functors and the cohomology of groups'
Ellis, Graham J. (1990) 'Relative derived contravariant functors and the cohomology of groups'. J. Pure Appl. Algebra, 64 (1):21-33 [DOI] [Details]
(1990) 'Relative derived functors and the homology of groups'
Ellis, Graham J. (1990) 'Relative derived functors and the homology of groups'. Cahiers Topologie G\'eom. Diff\'erentielle Cat\'eg, 31 (2):121-135 [Details]
(1991) 'A nonabelian tensor product of Lie algebras'
Ellis, Graham J. (1991) 'A nonabelian tensor product of Lie algebras'. Glasgow Math. J, 33 (1):101-120 [DOI] [Details]
(1991) 'On the higher universal quadratic functors and related computations'
Ellis, Graham J. (1991) 'On the higher universal quadratic functors and related computations'. J. Algebra, 140 (2):392-398 [DOI] [Details]
(1992) 'Homology of $2$-types'
Ellis, Graham J. (1992) 'Homology of $2$-types'. J. London Math. Soc. (2), 46 (1):1-27 [DOI] [Details]
(1993) 'On five well-known commutator identities'
Ellis, Graham J. (1993) 'On five well-known commutator identities'. J. Austral. Math. Soc. Ser. A, 54 (1):1-19 [Details]
(1993) 'Homotopical aspects of Lie algebras'
Ellis, Graham J. (1993) 'Homotopical aspects of Lie algebras'. J. Austral. Math. Soc. Ser. A, 54 (3):393-419 [Details]
(1993) 'On a Mayer-Vietoris sequence in the cohomology of groups'
Ellis, Graham and Hardie, Keith (1993) 'On a Mayer-Vietoris sequence in the cohomology of groups'. Quaestiones Math, 16 (1):73-80 [Details]
(1993) 'Crossed squares and combinatorial homotopy'
Ellis, Graham (1993) 'Crossed squares and combinatorial homotopy'. Math. Z, 214 (1):93-110 [DOI] [Details]
(1995) 'Tensor products and $q$-crossed modules'
Ellis, Graham J. (1995) 'Tensor products and $q$-crossed modules'. J. London Math. Soc. (2), 51 (2):243-258 [DOI] [Details]
(1995) 'Computing Schur multipliers and tensor products of finite groups'
Ellis, Graham and Leonard, Frank (1995) 'Computing Schur multipliers and tensor products of finite groups'. Proc. Roy. Irish Acad. Sect. A, 95 (2):137-147 [Details]
(1995) 'Corrigendum and addendum: ``Homology of 2-types'' [J. London Math.\ Soc.\ (2) \bf 46 (1992), no.\ 1, 1--27; MR1180879 (93h:55014)]'
Ellis, Graham (1995) 'Corrigendum and addendum: ``Homology of 2-types'' [J. London Math.\ Soc.\ (2) \bf 46 (1992), no.\ 1, 1--27; MR1180879 (93h:55014)]'. J. London Math. Soc. (2), 52 (3):447-448 [DOI] [Details]
(1995) 'A Mayer-Vietoris sequence in group homology and the decomposition of relation modules'
Duncan, A. J. and Ellis, Graham J. and Gilbert, N. D. (1995) 'A Mayer-Vietoris sequence in group homology and the decomposition of relation modules'. Glasgow Math. J, 37 (2):159-171 [DOI] [Details]
(1995) 'A projective homotopy theory of crossed $G$-modules'
Ellis, Graham and Hardie, Keith (1995) 'A projective homotopy theory of crossed $G$-modules'. Appl. Categ. Structures, 3 (3):201-219 [DOI] [Details]
(1996) 'On the tensor square of a prime power group'
Ellis, Graham (1996) 'On the tensor square of a prime power group'. Arch. Math. (Basel), 66 (6):467-469 [DOI] [Details]
(1996) 'Capability, homology, and central series of a pair of groups'
Ellis, Graham (1996) 'Capability, homology, and central series of a pair of groups'. J. Algebra, 179 (1):31-46 [DOI] [Details]
(1997) 'Spaces with finitely many non-trivial homotopy groups all of which are finite'
Ellis, Graham (1997) 'Spaces with finitely many non-trivial homotopy groups all of which are finite'. Topology, 36 (2):501-504 [DOI] [Details]
(1997) 'On the nilpotent multipliers of a group'
Burns, John and Ellis, Graham (1997) 'On the nilpotent multipliers of a group'. Math. Z, 226 (3):405-428 [DOI] [Details]
(1997) 'Lower central series of groups with small upper central factors'
Burns, J. and Ellis, G. and MacHale, D. and \'O Murch\'u (1997) 'Lower central series of groups with small upper central factors'. Proc. Roy. Irish Acad. Sect. A, 97 (2):113-122 [Details]
(1998) 'On the capability of groups'
Ellis, Graham (1998) 'On the capability of groups'. Proc. Edinburgh Math. Soc. (2), 41 (3):487-495 [DOI] [Details]
(1998) 'A bound for the derived and Frattini subgroups of a prime-power group'
Ellis, Graham (1998) 'A bound for the derived and Frattini subgroups of a prime-power group'. Proc. Amer. Math. Soc, 126 (9):2513-2523 [DOI] [Details]
(1998) 'On the Schur multiplier of a quotient of a direct product of groups'
Ellis, Graham (1998) 'On the Schur multiplier of a quotient of a direct product of groups'. Bull. Austral. Math. Soc, 58 (3):495-499 [DOI] [Details]
(1998) 'Inequalities for Baer invariants of finite groups'
Burns, John and Ellis, Graham (1998) 'Inequalities for Baer invariants of finite groups'. Canad. Math. Bull, 41 (4):385-391 [DOI] [Details]
(1998) 'The Schur multiplier of a pair of groups'
Ellis, Graham (1998) 'The Schur multiplier of a pair of groups'. Appl. Categ. Structures, 6 (3):355-371 [DOI] [Details]
(1998) 'Tensor products of prime-power groups'
Ellis, Graham and McDermott, Aidan (1998) 'Tensor products of prime-power groups'. J. Pure Appl. Algebra, 132 (2):119-128 [DOI] [Details]
(1998) 'On Peiffer central series'
Ellis, Graham (1998) 'On Peiffer central series'. Glasgow Math. J, 40 (2):177-185 [DOI] [Details]
(1998) 'On groups with a finite nilpotent upper central quotient'
Ellis, Graham (1998) 'On groups with a finite nilpotent upper central quotient'. Arch. Math. (Basel), 70 (2):89-96 [DOI] [Details]
(1999) 'A bound on the Schur multiplier of a prime-power group'
Ellis, Graham and Wiegold, James (1999) 'A bound on the Schur multiplier of a prime-power group'. Bull. Austral. Math. Soc, 60 (2):191-196 [DOI] [Details]
(1999) 'Enumerating prime-power homotopy $k$-types'
Ellis, Graham (1999) 'Enumerating prime-power homotopy $k$-types'. Math. Z, 232 (1):63-71 [DOI] [Details]
(1999) 'On the Schur multiplier of $p$-groups'
Ellis, Graham (1999) 'On the Schur multiplier of $p$-groups'. Comm. Algebra, 27 (9):4173-4177 [DOI] [Details]
(2001) 'Embeddings into $k$-efficient groups'
Ellis, Graham (2001) 'Embeddings into $k$-efficient groups'. J. Algebra, 243 (2):497-503 [DOI] [Details]
(2002) 'A Magnus-Witt type isomorphism for non-free groups'
Ellis, G. (2002) 'A Magnus-Witt type isomorphism for non-free groups'. Georgian Math. J, 9 (4):703-708 [Details]
(2002) 'Derived functors and the homology of $n$-types'
Casas, J. M. and Ellis, G. and Ladra, M. and Pirashvili, T. (2002) 'Derived functors and the homology of $n$-types'. J. Algebra, 256 (2):583-598 [DOI] [Details]
(2004) 'Computing group resolutions'
Ellis, Graham (2004) 'Computing group resolutions'. J. Symbolic Comput, 38 (3):1077-1118 [DOI] [Details]
(2005) 'On the cohomology of generalized triangle groups'
Ellis, Graham and Williams, Gerald (2005) 'On the cohomology of generalized triangle groups'. Comment. Math. Helv, 80 (3):571-591 [DOI] [Details]
(2006) 'Polytopal resolutions for finite groups'
Ellis, Graham and Harris, James and Sk\"oldberg, Emil (2006) 'Polytopal resolutions for finite groups'. J. Reine Angew. Math, 598 :131-137 [DOI] [Details]
(2009) 'Wythoff polytopes and low-dimensional homology of Mathieu groups'
Dutour Sikiri\'c (2009) 'Wythoff polytopes and low-dimensional homology of Mathieu groups'. J. Algebra, 322 (11):4143-4150 [DOI] [Details]
(2010) 'The $K(\pi,1)$ conjecture for a class of Artin groups'
Ellis, Graham and Sk\"oldberg, Emil (2010) 'The $K(\pi,1)$ conjecture for a class of Artin groups'. Comment. Math. Helv, 85 (2):409-415 [DOI] [Details]
(2010) 'A colimit of classifying spaces'
Ellis, Graham and Mikhailov, Roman (2010) 'A colimit of classifying spaces'. Adv. Math, 223 (6):2097-2113 [DOI] [Details]
(2010) 'Homology of some Artin and twisted Artin groups'
Clancy, Maura and Ellis, Graham (2010) 'Homology of some Artin and twisted Artin groups'. J. K-Theory, 6 (1):171-196 [DOI] [Details]
(2011) 'The mod-2 cohomology ring of the third Conway group is Cohen-Macaulay'
King, Simon A. and Green, David J. and Ellis, Graham (2011) 'The mod-2 cohomology ring of the third Conway group is Cohen-Macaulay'. Algebr. Geom. Topol, 11 (2):719-734 [DOI] [Details]
(2011) 'Computing group cohomology rings from the Lyndon-Hochschild-Serre spectral sequence'
Ellis, Graham and Smith, Paul (2011) 'Computing group cohomology rings from the Lyndon-Hochschild-Serre spectral sequence'. J. Symbolic Comput, 46 (4):360-370 [DOI] [Details]
(2011) 'Persistent homology of groups'
Ellis, Graham and King, Simon (2011) 'Persistent homology of groups'. J. Group Theory, 14 (4):575-587 [DOI] [Details]
(2011) 'On the integral homology of $\rm PSL_4(\Bbb Z)$ and other arithmetic groups'
Dutour Sikiri\'c (2011) 'On the integral homology of $\rm PSL_4(\Bbb Z)$ and other arithmetic groups'. J. Number Theory, 131 (12):2368-2375 [DOI] [Details]
(2012) 'Special issue on computer algebra in algebraic topology and its applications'
Ellis, Graham and S\'aenz-de-Cabez\'on, Eduardo (2012) 'Special issue on computer algebra in algebraic topology and its applications'. Appl. Algebra Engrg. Comm. Comput, 23 (1-2):1-2 [DOI] [Details]
(2012) 'Computational homology of $n$-types'
Ellis, Graham and Luyen, Le Van (2012) 'Computational homology of $n$-types'. J. Symbolic Comput, 47 (11):1309-1317 [DOI] [Details]
(2014) 'Computational homotopy of finite regular CW-spaces'
Ellis, Graham and Hegarty, Fintan (2014) 'Computational homotopy of finite regular CW-spaces'. J. Homotopy Relat. Struct, 9 (1):25-54 [DOI] [Details]
(2014) 'The homology of $SL_2(\Bbb Z[1/m])$ for small $m$'
Tuan, Bui Anh and Ellis, Graham (2014) 'The homology of $SL_2(\Bbb Z[1/m])$ for small $m$'. J. Algebra, 408 :102-108 [DOI] [Details]

Books

  Year Publication
(1992) Rings and fields.
Ellis, Graham (1992) Rings and fields. : The Clarendon Press, Oxford University Press, New York. [Details]

Book Chapters

  Year Publication
(2008) 'Homological algebra programming'
Ellis, Graham (2008) 'Homological algebra programming' In: Amer. Math. Soc., Providence, RI. [Details]
(2009) 'Interoperating between computer algebra systems: computing homology of groups with Kenzo and GAP'
Romero, Ana and Ellis, Graham and Rubio, Julio (2009) 'Interoperating between computer algebra systems: computing homology of groups with Kenzo and GAP' In: ACM, New York. [Details]
(2010) 'Computing covers of Lie algebras'
Ellis, Graham and Mohammadzadeh, Hamid and Tavallaee, Hamid (2010) 'Computing covers of Lie algebras' In: Amer. Math. Soc., Providence, RI. [Details]

Editorial

  Year Publication
(2015) Computational algebraic topology and its applications.
Ellis, G,Murillo, A,Real, P,Saenz-de-Cabezon, E (2015) Computational algebraic topology and its applications. Editorial [DOI] [Details]